Alert archive / Missouri / River Flood Warnings in 2025
River Flood Warning 51, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jul 12, 2025, 2:41 PM CDT for Pike County, Missouri; Calhoun County, Illinois. It took effect at Jul 13, 2025, 11:00 AM CDT. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2025, 2:41 PM CDT (19:41 UTC)
- In effect from
- Jul 13, 2025, 11:00 AM CDT
- Expired
- Jul 19, 2025, 7:00 AM CDT
- In force
- 6 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Calhoun County, IL, Pike County, MO
The radar
The St Louis radar (KLSX), 65 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Clarksville Lock and Dam 24 (CLKM7).
- Action stage
- 23 ft
- Minor stage
- 25 ft
- Moderate stage
- 31 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jul 12, 2:26 PM CDT, 15 minutes earlier. Its key messages:
- Scattered showers and thunderstorms are forecast each day through late next week. There will be plenty of dry time.
Area forecast discussion, Jul 12, 2:26 PM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 226 PM CDT Sat Jul 12 2025 .KEY MESSAGES... - Scattered showers and thunderstorms are forecast each day through late next week. There will be plenty of dry time. && .SHORT TERM... (Through Late Sunday Night) Issued at 225 PM CDT Sat Jul 12 2025 Recent surface analysis shows a pre-frontal trough pushing through southeast Missouri and southern Illinois this afternoon. This feature is quickly traversing these areas and is forecast to stall just beyond our border. As such, tonight will be mostly dry as ongoing convection is shoved out of the area. Portions of northeast Missouri and west-central Illinois will see a relatively cool night as well with lows dropping into the mid to upper 60s. This is due to a cold front ushering lower dewpoints into these areas. Rain chances return early tomorrow morning through tomorrow afternoon as a shortwave trough over the southern Plains ejects vorticity lobes into Missouri and Illinois. These lobes will interact with a stalled front to our south and produce showers and thunderstorms. Although showers are forecast areawide, the highest concentration of thunderstorms will generally be relegated south of I-70 where moisture and instability will not have been tampered with by the drier air to the north. With around 1500 J/kg of MLCAPE present, I cannot rule out a few thunderstorms capable of gusty winds, but strong thunderstorms are unlikely. Bulk shear values of up to 15 - 20 kts will support quick-lived pulse convection as opposed to organized thunderstorms. As we've seen earlier this week, cores will likely collapse before bulking up enough to produce strong winds. Otherwise, PWATs still in the 1.75 - 2" range will support locally heavy rainfall underneath these thunderstorms. Isolated flash flooding is a possibility in locations that experience multiple thunderstorms and/or have received abundant rainfall recently. Thunderstorm coverage will taper off through the evening with a dry forecast in store by midnight. A similar night to tonight is expected with widespread mid to upper 60s forecast for most. Jaja && .LONG TERM... (Monday through Next Saturday) Issued at 225 PM CDT Sat Jul 12 2025 There is a chance for showers and thunderstorms each day from Monday through late week, but plenty of dry time is expected. Coverage and location of convection will be dictated by the position of the aforementioned stalled front and the behavior of mid-level shortwaves and vorticity maxima. Global models begin to diverge on the pattern aloft as early as Monday which has implications regarding our rain chances for the week. What they do agree on is the presence of a near-cutoff low in the Oklahoma/Arkansas vicinity on 12z Monday. This feature is progged to head northeast through the mid-Mississippi Valley through the day on Monday, and that's where the similarities end. Where exactly the feature starts the day, how strong it will be, how fast it traverses the mid-south, and where it tracks all differ. Most deterministic guidance favors a weaker, slower, and more equatorward tracking low which would result in rain chances confined to south of I-70 during the afternoon. However, there is some guidance that favors a stronger, faster, and more poleward shifting low. This solution would cause more locations to see showers and thunderstorms with them beginning earlier in the day. Although our forecast reflects the drier solution, both are possible at this juncture. Thunderstorm chances increase Tuesday as the cutoff low pushes the stalled surface boundary northward and back into our CWA. The low will continue to provide upper level support for convection during the day, but the details are muddled. The greatest chance will be in the afternoon when conditions are most favorable, but exact timing, location, and coverage all depend on the location and strength of the boundary. This will, in turn, be determined by convection on Monday and the behavior of the mid-level pattern. The same can be said for Wednesday and so on. This uncertainty is reflected in a growing NBM interquartile high temperature spread from Tuesday onward. By Thursday the spread is 8 degrees. This is a notable spread in July when the pattern is typically quiet and climatology forecasts are generally within a couple of degrees of being correct. Otherwise, high temperatures for next week are forecast to land generally in the mid-80s to low-90s each day with morning lows in the 60s and 70s. Jaja && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 1152 AM CDT Sat Jul 12 2025 Pesky MVFR cloud cover has been slow to scatter this morning, but is expected to exit the St. Louis metropolitan terminals early this afternoon. Further north and west, broken MVFR stratocumulus has been slowly lifting, but will still likely result in brief MVFR ceilings at KCOU. Once all terminals are settled into VFR, they are expected to remain that way through tonight. The next chance for showers and thunderstorms will enter central Missouri tomorrow morning. I've included PROB30s at KCOU and KJEF to account for these and expected flight restrictions. Convection will continue east through the morning, impacting the St. Louis metropolitan terminals during the afternoon. Otherwise, winds become light and variable tonight and remain that way through the end of the period. Jaja && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 12, 2:31 PM CDT, 10 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 231 PM CDT Sat Jul 12 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-131945- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 231 PM CDT Sat Jul 12 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a slight chance of thunderstorms very late tonight in portions of central Missouri. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance of thunderstorms over portions of the region each day from Sunday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Jaja
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 9:14 PM CDT | Flash Flood Warning | LSX | Knox, Lewis, Marion, Shelby | 3 hr |
| Jul 11, 10:15 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Pike, Ralls | 45 min |
| Jul 11, 11:05 PM CDT | Flash Flood Warning | LSX | Audrain, Marion, Pike, Ralls | 3 hr |
| Jul 12, 7:35 AM CDT | Areal Flood Advisory | LSX | Iron, Reynolds | 3 hr |
| Jul 12, 2:41 PM CDT | River Flood Warning | LSX | Pike | 6 days |
Nearby
River Flood Warnings in Missouri, 2025River Flood Warnings in Illinois, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.